MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT RX ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT RX ASPIRATION CATHETER; DXE
Catalog Number CATRXKIT160
Medical Device Problem Codes Sticking (1597); Physical Resistance (2578); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat rx was kinked in multiple locations along its length.The distal end of the cat rx was deformed, beginning approximately 154.0 cm from the hub.The guidewire lumen was torn.Dried blood was observed in the catheter lumen and guidewire lumen.Evaluation of the returned device revealed the guidewire lumen was torn.If blood begins to coagulate within the guidewire lumen, the guidewire may become stuck.If the guidewire is forcefully manipulated while it is stuck due to dried blood, tearing of the guidewire lumen may occur.Further evaluation revealed the cat rx was kinked in multiple locations along its length and deformed near its distal end.This damage may have occurred due to forceful manipulation of the cat rx during positioning within patient anatomy.The non-penumbra sheath and non-penumbra wire mentioned in the complaint were not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing thrombectomy procedure using an indigo system cat rx kit (kit).During the procedure, the physician completed two passes in the peroneal artery using an indigo system cat rx aspiration catheter (cat rx) with a non-penumbra destination sheath and a non-penumbra wire.It was reported that the cat rx was flushed after each pass.While advancing the cat rx to the target vessel for the third pass under aspiration, the physician experienced resistance.It was also reported that there was constant blood flow but the clot was never engaged; therefore, the physician decided to remove the cat rx.However, while removing the cat rx, the cat rx began sticking on the wire and the physician experienced resistance; therefore, the physician pulled the cat rx with the wire all together.It was also reported that the cat rx port was bending like an accordion when removing it over the wire outside the patient¿s body.The procedure was completed using percutaneous transluminal angioplasty (pta) once.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM CAT RX ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6764522
Report Number3005168196-2017-01338
Device Sequence Number13956714
Product Code DXE
UDI-Device Identifier00814548017587
UDI-Public00814548017587
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryTZ
PMA/510(K) Number
K163618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/15/2020
Device Catalogue NumberCATRXKIT160
Device Lot NumberC01117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR